# SDR FAA1012002

- Difficulty date: September 26, 2006
- Submitted: September 26, 2006
- Operation: General aviation
- Aircraft: N177SD
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0997
- Aircraft time: 2,800 hours
- Engine: Lyc AEIO360A1B6
- Engine time: 250 hours
- Propeller: Mcauly B2D34C208
- System (JASC): 6113 · Propeller Spinner Section
- Part: Balance Weight
- Condition: Torn
- Location: Spinner
- Part time: 10 hours, 3 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

PROPELLER WAS BALANCED IN PLACE.  10 FLIGHT HOURS LATER, IN CRUISE OVER WYOMING EN ROUTE TO OSHKOSH, SIGNIFICANT VIBRATION OCCURRED, CAUSING DIVERSION TO THE NEAREST AIRPORT.  UPON LANDING, BYSTANDERS RAN TOWARD THE AIRPLANE TO EFFECT RESCUE, ASSUMING THE AIRPLANE TO BE ON FIRE FROM THE LARGE CLOUDS OF SMOKE.  BALANCE WEIGHTS HAD BEEN ATTACHED BY SCREW RADIALLY INSIDE THE SPINNER BACKING PLATE.  THE WEIGHTS (THREE WASHERS ON ONE SCREW) HAD PULLED THROUGH THE ALUMINUM OF THE BACKING PLATE, AND THE RESULTANT PROJECTION DAMAGED THE COWL MOUNT SYSTEM AND COWLING, AS WELL AS THE BACKING PLATE, AND SEPARATION OF THE BALANCE WEIGHTS.  THE IMBALANCE CREATED BY THIS TEARING OF THE BACKING PLATE CAUSED SEVERE VIBRATION,
